Mississippi, 2002

Damaging Wind in Mississippi, July 7, 2002

July 7, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 7, 2:30 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 7, 2:30 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT SUN JUL 7 2002

RADAR IS GETTING BUSY WITH A FEW THUNDERSTORMS HAVING ALREADY
REACHED STRONG TO SEVERE THRESHOLDS. SURFACE CONVERGENCE HAS
INCREASED ACROSS INLAND SECTIONS OF SOUTH MS NEAR A SURFACE
TROUGH...AND OVER AREAS FROM NEAR MORGAN CITY TO THIBODAUX...ALONG
THE LAKE PONTCHARTRAIN LAKE BREEZE. MAY HAVE TO ISSUE AFTERNOON
PACKAGE WITH A /REMAINDER OF THIS AFTERNOON/ PERIOD IF CONVECTION
BECOMES MORE WIDESPREAD AND SEVERE. OUTSIDE OF THUNDERSTORM
AREAS...HEAT HAS BECOME A PROBLEM WITH HEAT INDICES GENERALLY IN THE
100 TO 105 DEGREE RANGE.

THUNDERSTORMS SHOULD MOSTLY DIE OFF BY MIDNIGHT TONIGHT. ON MONDAY...
AN INVERTED MID LEVEL TROUGH MOVING WEST ACROSS THE GULF WILL BRING
ADDITIONAL UPPER LEVEL SUPPORT...HOWEVER...SLIGHTLY LIGHTER WIND
FIELDS ALOFT AND WEAKER PVA SHOULD KEEP SEVERE THUNDERSTORMS MORE
ISOLATED THAN TODAY. TEMPERATURES SHOULD HAVE NO PROBLEM REACHING
THE LOWER 90S...BUT SCATTERED CONVECTION COULD GET STARTED A LITTLE
EARLIER. WILL BE MONITORING ANY POTENTIAL TROPICAL DEVELOPMENT IN
THE CENTRAL GULF OF MEXICO...BUT THIS SYSTEM WILL HAVE NO IMPACT ON
WEATHER ALONG THE CENTRAL GULF COAST AS IT WILL LIKELY MOVE WEST
TOWARDS THE NORTHEAST MEXICAN OR SOUTH TEXAS COAST.

FOR TUESDAY THROUGH FRIDAY...A WEAK UPPER LEVEL RIDGE TO THE NORTH
WITH WEAK DISTURBANCES IN THE EASTERLIES OVER THE GULF WILL CONTINUE
A SIMILAR PATTERN WITH SCATTERED DIURNAL CONVECTION OVER LAND AND
LATE NIGHT AND MORNING CONVECTION OVER THE COASTAL WATERS.
TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO NORMAL. ANOTHER WEAK
SURFACE BOUNDARY MAY SAG SOUTH NEAR THE SOUTHWEST MS ZONES THURSDAY
AND FRIDAY AS ANOTHER DEEP UPPER TROUGH MOVES ACROSS THE NORTHEAST
U.S.

MCB 73/92/72/91/73 24242   BTR 73/91/73/90/73 24242
MSY 76/91/75/90/76 14242   GPT 74/89/73/89/74 14242

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Jul 7, 10:15 AM CST, 5 hours 47 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CDT SUN JUL 7 2002

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING...

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS COMBINED WITH A WEAK
UPPER AIR DISTURBANCE MOVING WESTWARD ACROSS THE AREA WILL LEAD TO
SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON...PERSISTING INTO
THE EARLY EVENING HOURS.

.SEVERE THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE
AFTERNOON HOURS. A FEW OF THE STRONGER THUNDERSTORMS MAY REACH SEVERE
LEVELS...DUE TO EFFECT OF STRONG DAYTIME HEATING...MOIST UNSTABLE AIR
IN THE LOWER PART OF ATMOSPHERE...AND DRY AND COOLER AIR IN THE MID
LEVELS OF THE ATMOSPHERE. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF
TIME CAN BE EXPECTED WITH THE THUNDERSTORM ACTIVITY THIS AFTERNOON.

.MARINE HAZARDS...
SCATTERED THUNDERSTORMS MOVING OUT OF THE EAST AND NORTHEAST ARE
EXPECTED TO MOVE INTO THE COASTAL WATERS DURING THE AFTERNOON AND
EVENING HOURS. A FEW OF THE STRONGER SQUALLS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 45 KNOTS...LOCALLY ROUGH SEAS...FREQUENT
LIGHTNING AND REDUCED VISIBILITIES IN TORRENTIAL RAIN. WATERSPOUTS
MAY ALSO BE A POSSIBILITY.

.EXCESSIVE HEAT...
THE COMBINATION OF HIGH HUMIDITY LEVELS AND HOT TEMPERATURES
REACHING THE LOWER TO MID 90S WILL RESULT IN HEAT INDICES AROUND 105
DEGREES INLAND FROM THE COAST. COASTAL SECTIONS CAN EXPECT HEAT
INDICES FROM 100 TO 104 DEGREES THIS AFTERNOON.

.ACTIONS...
EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR LATER FORECASTS AND
STATEMENTS.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
July 7, 4:02 PM CST
Where
Pearl River County, 5 mi N of Poplarville
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
30.900, -89.533

A few trees were blown along Interstate 59.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311003.